|Hard to get up in the morning
May 27, 2000
I have been having a really hard time getting up in the morning, and seem to feel tired all day. My t-cells are 720 and viral load was undetectable for 8 months but is 2000 at last measurement. I currently take D4T 3TC and Ziagen. My testosterone level is 159. I have not talked to my doctor about these numbers (I just called and got them). In the past, I have had problems tolerating PI's but fear I might have to add one. Which one would be the least likely to aggravate this tired feeling? My red counts were normal the last time they were taken about 2 months ago.
Response from Dr. Frascino
Your testosterone level is quite low. Normal ranges are usually 270-970 in most laboratories. Low testosterone -- termed hypogonadism -- is a frequent complication of HIV disease and often associated with fatigue and decreased libido. Replacement therapy with transdermal patches applied to your skin or intramuscular injections is available and very effective. This summer a recently approved topical testosterone gel will also hit the market. Since your red blood cell counts are apparently normal, your low testosterone level is the most likely cause of your current symptoms.
Regarding the recent rise in your viral load -- this should be confirmed with a repeat test before considering a change in therapy. Transient elevations in viral loads may be due to a variety of causes including recent vaccination, inter-current infection, or laboratory error. If on repeat testing your viral load continues to rise and no other complicating factor can be determined, you should consider getting a resistance test (genotype or phenotype) to further delineate your best treatment options. Good luck.
Fatigued..no Meds at all
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
- Vomiting After Oral Sex Worried I Have HIV
- After Treatment For Trichomoniasis How Should You Wait To Have Sex
- Can Syphilis Cause Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.